MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH NICORE¿ GUIDEWIRE

C.R. BARD INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH NICORE¿ GUIDEWIRE
Model Number 776626
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that when delivering the ureteral stent during operation, the stent could not be entered.Another kit was unpacked subsequently and the operation was completed successfully.
 
Additional Manufacturer Narrative
The reported event is inconclusive due to insufficient information.The ureteral stent was returned in the opened original packaging along with the unopened guidewire.An evaluation of the physical sample was completed by futurematrix on 23may2023.The provided photo could not be evaluated for the reported event.Visual evaluation of the physical sample noted to defects.The suture and pigtail straightener were not provided for evaluation.The sample passed dimensional requirements per cd-7068-xx; the outer diameter was measured at 0.0801" using a laser micrometer, the tip inner diameter measured 0.043" using a pin gauge.A 0.038" guidewire successfully passed through the sample with no resistance.Though no defects were noted on the returned sample, as the patient's anatomy is unknown, unable to determine the ease of insertion while using the stent.A potential root cause for this event could be, "material selection".No manufacturing issues or non-conformances were noted during review of the dhr that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure." "directions for use: 1.Determine the proper stent length for the patient.This is generally calculated from the baseline pyelogram.Accurate measurements will optimize drainage efficiency and patient comfort.Submerge stent in sterile water to activate the coating.2.Insert the cystoscope then pass the guidewire* through the scope until the tip is in the renal pelvis.3.Move the pigtail straightener over the proximal end (kidney coil end) of the ureteral stent allowing easier insertion onto the guidewire.Remove pigtail straightener once the stent is secure on the guidewire.4.Pass the stent over the guidewire through the cystoscope by using the push catheter for proper placement.5.Watch the distal end (bladder coil end) of the stent or the radiopaque, proximal end of the pusher.Stop advancing when the stent¿s distal end marker reaches the ureterovesical junction (uvj).6.Withdraw the guidewire slowly.The stent will form a pigtail automatically.7.Carefully remove the push catheter." "*activate the guidewire coating according to the ¿instructions for use¿ found within the guidewire packaging." corrections: h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® INLAY® URETERAL STENT WITH NICORE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16732518
Report Number1018233-2023-02534
Device Sequence Number6623382
Product Code FAD
UDI-Device Identifier10801741014274
UDI-Public(01)10801741014274
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2024
Device Model Number776626
Device Catalogue Number776626
Device Lot NumberNGGS1058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown